Alert archive / Kansas / Wind Chill Advisories in 2011

Wind Chill Advisory 3, NWS Topeka, KS

February 1, 201117 counties in Kansas

NWS Topeka, KS issued this wind chill advisory at Feb 1, 2011, 8:23 PM CST for 17 counties in Kansas. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2011, 8:23 PM CST (02:23 UTC)
Expired
Feb 2, 2011, 12:00 PM CST
In force
16 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Brown County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 24 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WWUS43 KTOP 020223
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
823 PM CST TUE FEB 1 2011

...DANGEROUS WIND CHILLS EXPECTED TONIGHT INTO TOMORROW...

KSZ040-056-058-059-021030-
/O.CAN.KTOP.BZ.W.0001.000000T0000Z-110202T1200Z/
/O.NEW.KTOP.WC.Y.0003.110202T0223Z-110202T1800Z/
DOUGLAS-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...OTTAWA
823 PM CST TUE FEB 1 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. THE
BLIZZARD WARNING HAS BEEN CANCELLED. 

* TIMING...HEAVY SNOW HAS ENDED ACROSS THE AREA WITH LIGHT SNOW OR
  FLURRIES EXPECTED BEFORE MIDNIGHT. TEMPERATURES WILL CONTINUE TO
  FALL OVERNIGHT.

* WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL
  CONTINUE OVERNIGHT INTO THE MORNING HOURS. THIS WILL CONTINUE TO
  PRODUCE AREAS OF BLOWING AND DRIFTING SNOW.

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24
  DEGREES BELOW ZERO TONIGHT THROUGH THE MORNING HOURS ON
  WEDNESDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL
TONIGHT.

&&

$$

KSZ008-009-020-021-034-035-021030-
/O.CAN.KTOP.WS.W.0002.000000T0000Z-110202T1200Z/
/O.NEW.KTOP.WC.W.0001.110202T0223Z-110202T1800Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
823 PM CST TUE FEB 1 2011

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

* TIMING...SNOW HAS ENDED ACROSS THE AREA WITH TEMPERATURES
  CONTINUING TO FALL INTO THE NIGHTTIME HOURS.

* WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL
  CONTINUE OVERNIGHT INTO THE MORNING HOURS. THIS WILL CONTINUE TO
  PRODUCE AREAS OF BLOWING AND DRIFTING SNOW.

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 23 TO 27
  DEGREES BELOW ZERO TONIGHT THROUGH THE MORNING HOURS ON
  WEDNESDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL
TONIGHT.

&&

$$

KSZ010>012-022>024-026-036>039-054-055-021030-
/O.CAN.KTOP.WS.W.0002.000000T0000Z-110202T1200Z/
/O.NEW.KTOP.WC.Y.0003.110202T0223Z-110202T1800Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-LYON-OSAGE-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY...TOPEKA...EMPORIA
823 PM CST TUE FEB 1 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

* TIMING...HEAVY SNOW HAS ENDED ACROSS THE AREA WITH LIGHT SNOW OR
  FLURRIES EXPECTED BEFORE MIDNIGHT. TEMPERATURES WILL CONTINUE TO
  FALL OVERNIGHT.

* WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL
  CONTINUE OVERNIGHT INTO THE MORNING HOURS. THIS WILL CONTINUE TO
  PRODUCE AREAS OF BLOWING AND DRIFTING SNOW.

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24
  DEGREES BELOW ZERO TONIGHT THROUGH THE MORNING HOURS ON
  WEDNESDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
CONSIDER TAKING A WINTER STORM KIT ALONG IF YOU MUST TRAVEL
TONIGHT.

&&

$$

BLAIR
2 follow-up statements
066 
WWUS43 KTOP 020916
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
316 AM CST WED FEB 2 2011

...DANGEROUS WIND CHILLS EXPECTED TONIGHT INTO TOMORROW...

KSZ008-009-020-021-034-035-021800-
/O.NEW.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/
/O.CON.KTOP.WC.W.0001.000000T0000Z-110202T1800Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
316 AM CST WED FEB 2 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY
FOR PORTIONS OF NORTH CENTRAL KANSAS...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
THURSDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

* TIMING...WIND CHILLS OF NEAR 25 BELOW ZERO WILL CONTINUE THROUGH
  THE EARLY MORNING HOURS. WIND CHILLS NEAR 15 BELOW WILL RETURN
  TO THE AREA AGAIN WEDNESDAY EVENING AND OVERNIGHT. 

* WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL
  CONTINUE INTO THE MORNING HOURS WEDNESDAY. 

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 21 TO 25
  DEGREES BELOW ZERO THROUGH THE MORNING HOURS ON WEDNESDAY...AND
  WIND CHILLS AROUND 15 BELOW WILL RETURN WEDNESDAY EVENING INTO
  THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF
  PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE
  ELEMENTS.

A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A
WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$

KSZ010>012-022>024-026-036>040-054>056-058-059-021800-
/O.NEW.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/
/O.CON.KTOP.WC.Y.0003.000000T0000Z-110202T1800Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-
ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
316 AM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

* TIMING...WIND CHILLS OF NEAR 15 BELOW ZERO WILL CONTINUE THROUGH
  THE EARLY MORNING HOURS ON WEDNESDAY MORNING...AND WILL RETURN
  AGAIN WEDNESDAY EVENING INTO THURSDAY MORNING.  

* WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL
  CONTINUE INTO THE MORNING HOURS WEDNESDAY.

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24
  DEGREES BELOW ZERO TONIGHT THROUGH THE MORNING HOURS ON
  WEDNESDAY...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING.
  FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT
  TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A
WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$
913 
WWUS43 KTOP 021800
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1200 PM CST WED FEB 2 2011

...DANGEROUS WIND CHILLS EXPECTED THIS EVENING INTO TOMORROW...

KSZ008-009-020-021-034-035-030200-
/O.EXP.KTOP.WC.W.0001.000000T0000Z-110202T1800Z/
/O.CON.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
1200 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST THURSDAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
THURSDAY. A WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY.

* TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL RETURN AGAIN THIS EVENING
  INTO THURSDAY MORNING.

* WINDS...NORTHWEST WINDS OF 5 TO 15 MPH ARE EXPECTED OVERNIGHT.

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT NORTHWEST
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24
  DEGREES THIS EVENING INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA
  ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED
  SKIN FROM THE ELEMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER
STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$

KSZ010>012-022>024-026-036>040-054>056-058-059-030200-
/O.EXP.KTOP.WC.Y.0003.000000T0000Z-110202T1800Z/
/O.CON.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-
ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
1200 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST THURSDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
THURSDAY. A WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY.

* TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL RETURN AGAIN THIS EVENING
  INTO THURSDAY MORNING.

* WINDS...NORTHWEST WINDS OF 5 TO 15 MPH ARE EXPECTED OVERNIGHT.

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT NORTHWEST
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24
  DEGREES THIS EVENING INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA
  ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED
  SKIN FROM THE ELEMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER
STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 5:30 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Feb 1, 5:30 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
530 PM CST TUE FEB 1 2011

.UPDATE...

UPDATED FOR 00Z AVIATION.

&&

.AVIATION...

RADAR TRENDS CONTINUE TO SHOW GRADUAL DECREASE IN SNOW INTENSITY.
VLIFR VSBYS AND CIGS WILL CONTINUE UNTIL 01Z-02Z THIS EVENING IN
SNOW AND BLOWING SNOW. THE SNOW SHOULD TAPER INTO THE EVENING
HOURS WITH MVFR CIGS/VSBYS BEFORE 06Z WITH CIGS SCATTERING TO VFR
BY 12-15Z. THE STRONG GUSTY WINDS WILL CONTINUE THROUGH THE
FCST...BUT SHOULD SLOWLY DECREASE AFT 06Z AS THE SYSTEM PULLS
AWAY.

BLAIR

&&

.PREV DISCUSSION... /ISSUED 333 PM CST TUE FEB 1 2011/

DISCUSSION...

LATEST WATER VAPOR AND IR SATELLITE IMAGERY SHOWING STRONG UPPER
TROUGH NOW BEGINNING TO LIFT MORE NORTHEAST WITH DEFORMATION ZONE
CONTINUING TO SET UP NORTHEAST TO SOUTHWEST ACROSS THE AREA. EXPECT
SNOWFALL RATES AROUND AN INCH PER HR TO CONTINUE FOR ANOTHER COUPLE
OF HRS OVER THE NORTHEAST AND EAST CENTRAL COUNTIES BEFORE DIMINISHING
SOUTHWEST TO NORTHEAST ACROSS THE AREA INTO THE EARLY EVENING.
EXPECTING TOTAL SNOW AMOUNTS ACROSS THE CWA BY THIS EVENING TO RANGE
FROM AROUND 5 INCHES FAR WEST CWA TO NEAR A FOOT IN THE FAR EASTERN
COUNTIES. HOWEVER...WITH 20 TO 30 MPH WINDS GUSTING TO AROUND 35
MPH...BLOWING AND DRIFTING SNOW SHOULD PERSIST WELL INTO THE NIGHT
ACROSS THE AREA. THEREFORE WILL CONTINUE WINTER STORM/BLIZZARD
WARNINGS THROUGH TONIGHT. AS THE SNOW DIMINISHES...NEXT SHIFT WILL
NEED TO EVALUATE IF THE WARNINGS WILL BE NEEDED ALL NIGHT. EITHER
WAY...WHEN THE WARNINGS EITHER EXPIRE OR ARE CANCELLED...IT IS
LIKELY THAT THE CWA WILL NEED TO BE PLACED IN WINDCHILL HEADLINES
INTO WEDNESDAY AS INDICES OF -15 TO -25 LOOK TO BE THE RULE ACROSS
THE CWA OVERNIGHT WELL INTO WEDNESDAY. AFTER LOWS FROM AROUND 0 TO 4
BELOW ZERO TONIGHT...TEMPERATURES WILL STRUGGLE TO REACH 10 DEGREES
ACROSS THE CWA ON WEDNESDAY DESPITE SKIES CLEARING IN THE AFTERNOON. 63

WEDNESDAY NIGHT WILL CONTINUE TO BE UNDER THE INFLUENCE OF HIGH
PRESSURE WITH A BROAD UPPER TROUGH OVER THE DESERT SOUTHWEST. WITH
SNOW COVER AND CLEAR SKIES AND LIGHT WINDS TEMPERATURES WILL DROP
INTO THE MINUS 4 TO MINUS 10 BELOW RANGE THURSDAY MORNING.

GRADUAL WARMING OCCURS ON THURSDAY WITH THE SURFACE HIGH MOVING OFF
TO THE SOUTHEAST. HIGHS IN THE TEENS AND 20S WITH THE COOLEST
TEMPERATURES OVER THE SNOW PACK.

KANSAS WILL BE IN BETWEEN THE NORTHERN AND SOUTHERN STREAMS
TRANSITIONING TO A NORTHWEST FLOW REGIME ON SATURDAY. AN EXTENSION
OF A UPPER TROUGH EXTENDING SOUTHWEST INTO THE CENTRAL PLAINS FROM
THE GREAT LAKES ON SATURDAY WILL BRING A SLIGHT CHANCE OF LIGHT SNOW
TO THE SOUTHEAST PORTIONS OF THE CWA. NEXT TROUGH MOVES INTO THE
PLAINS SUNDAY INTO MONDAY WITH AREA OF ISENTROPIC LIFT AHEAD OF THE
TROUGH SUNDAY MAY BRING SOME LIGHT SNOW/RAIN MIX TO THE AREA WITH
COLDER AIR MOVING IN FOR ALL SNOW SUNDAY NIGHT AND MONDAY AS THE
MAIN DYNAMICS MOVES ACROSS THE PLAINS. HAVE LOWERED TEMPERATURES
SATURDAY AND SUNDAY TO ACCOUNT FOR THE SNOW PACK. TUESDAY LOOKS DRY
AS THE SYSTEM MOVES OFF TO THE EAST.

TEMPERATURES WILL STRUGGLE TO RISE ABOVE FREEZING THROUGH THE PERIOD
IN THE EAST OVER THE DEEP SNOW. WARMER TEMPS IN CENTRAL KANSAS ARE
EXPECTED TO REACH THE UPPER 30S TO LOWER 40S ON SATURDAY.

53

&&

.TOP WATCHES/WARNINGS/ADVISORIES...BLIZZARD WARNING UNTIL 6 AM WEDNESDAY FOR KSZ040-KSZ056-KSZ058-
KSZ059.

WINTER STORM WARNING UNTIL 6 AM WEDNESDAY FOR KSZ008-KSZ009-
KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-
KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ054-KSZ055.

&&
Hazardous weather outlook, Feb 1, 3:42 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
342 PM CST TUE FEB 1 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-022145-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
342 PM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW WILL CONTINUE ACROSS THE ENTIRE AREA INTO THE MID EVENING
HOURS. MODERATE TO HEAVY SNOWFALL WILL FALL ACROSS NORTHEAST AND
EAST CENTRAL KANSAS WITH LIGHTER SNOW OVER THE NORTH CENTRAL.
HOWEVER WITH THE STRONG NORTH NORTHWESTERLY WINDS OF 20 TO 30 WITH
GUSTS TO NEAR 40 MPH...VISIBILITIES IN BLOWING AND DRIFTING SNOW
WILL BE VERY POOR AT TIMES ACROSS THE ENTIRE AREA...WITH BLIZZARD
CONDITIONS ACROSS THE EAST CENTRAL. SNOW WILL END FROM WEST TO
EAST AFTER MIDNIGHT. TOTAL SNOW ACCUMULATIONS ARE ANTICIPATED TO
RANGE FROM 4 INCHES IN NORTH CENTRAL KANSAS TO NEAR 13 INCHES IN
FAR EAST CENTRAL KANSAS BY LATE THIS EVENING.

THE MOST LIKELY AREA FOR SNOWFALL ACCUMULATION OF 9 INCHES AND
GREATER IS EXPECTED TO OCCUR EAST OF AN AREA FROM HIAWATHA TO
TOPEKA TO EMPORIA. TEN TO FOURTEEN INCHES IS LIKELY EAST OF AN
AREA FROM BURLINGTON TO OTTAWA. ELSEWHERE ACROSS NORTHEAST AND
NORTH CENTRAL KANSAS...AMOUNTS WILL RANGE FROM 5 TO 8 INCHES.

TRAVEL WILL BE TREACHEROUS AREA WIDE AND MAY BE NEARLY IMPOSSIBLE
FOR PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS.

DANGEROUS WIND CHILLS OF 15 TO 30 BELOW ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DANGEROUSLY COLD WIND CHILLS OF 15 TO 30 BELOW ZERO ARE EXPECTED
WEDNESDAY MORNING. BLOWING SNOW CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH WEDNESDAY MORNING BEFORE WINDS SUBSIDE WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN TOPEKA.

In the hours before

Local storm report, Feb 1, 6:28 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
628 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     SNOW             NORTONVILLE             39.41N 95.33W
02/01/2011  E9.5 INCH        JEFFERSON          KS   PUBLIC

            RELAYED BY KSNT

0600 PM     SNOW             LYNDON                  38.61N 95.68W
02/01/2011  E6.5 INCH        OSAGE              KS   PUBLIC

            RELAYED BY KSNT

0600 PM     SNOW             BURLINGTON              38.19N 95.74W
02/01/2011  E8.5 INCH        COFFEY             KS   PUBLIC

            RELAYED BY KSNT

0600 PM     SNOW             12 WNW BLUE RAPIDS      39.75N 96.87W
02/01/2011  E2.7 INCH        WASHINGTON         KS   NWS EMPLOYEE

0600 PM     SNOW             MANHATTAN               39.18N 96.57W
02/01/2011  E3.0 INCH        RILEY              KS   PUBLIC

            RELAYED BY KSNT

0600 PM     SNOW             MORROWVILLE             39.84N 97.17W
02/01/2011  E3.5 INCH        WASHINGTON         KS   PUBLIC

            RELAYED BY KSNT

0600 PM     SNOW             WAMEGO                  39.20N 96.31W
02/01/2011  E5.0 INCH        POTTAWATOMIE       KS   PUBLIC

            RELAYED BY KSNT

&&

WOLTERS
Local storm report, Feb 1, 6:35 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
635 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     SNOW             LAWRENCE                38.96N 95.26W
02/01/2011  E8.0 INCH        DOUGLAS            KS   EMERGENCY MNGR

&&

WOLTERS
Local storm report, Feb 1, 7:11 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
711 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY SNOW       RICHMOND                38.40N 95.25W
02/01/2011  E10.0 INCH       FRANKLIN           KS   TRAINED SPOTTER

            DRIFTS TO 4 FEET

&&

MRC
Local storm report, Feb 1, 7:14 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
714 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HEAVY SNOW       3 SSW FAIRVIEW          39.81N 95.75W
02/01/2011  E6.0 INCH        BROWN              KS   TRAINED SPOTTER

&&

MRC
Local storm report, Feb 1, 7:19 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
719 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     SNOW             1 SSW GREELEY           38.35N 95.13W
02/01/2011  E10.0 INCH       ANDERSON           KS   TRAINED SPOTTER

&&

WOLTERS
Local storm report, Feb 1, 8:07 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
807 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     SNOW             3 W OKETO               39.96N 96.66W
02/01/2011  E4.0 INCH        MARSHALL           KS   TRAINED SPOTTER

            BLOWING SNOW

&&

MRC

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 8:23 PM CSTWind Chill WarningTOPClay, Cloud, Dickinson, Ottawa, Republic, Washington16 hr
Feb 2, 3:16 AM CSTWind Chill AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more31 hr

Nearby

Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.